I have been taking tramadol for around 3 years up to 1000 mg's a day. Are there any doctors in nyc, who take medicaid, who will not just tell me to taper off. tapering off is impossible. It just prolongs the agony. I'd really love to get off the stuff, as 1000 mg's don't even make me feel better anymore. It seems if I were on heroin, i could easily obtain treatment, but tramadol? I can't find any help. Thank you anyone who can help me.
And I had started the Thomas Recipe about 4 weeks ago which had greatly helped with the depression.
I am currently at 1.5 tabs/day, down from 12 tabs per day, and this being day 5 @ 1.5 tabs. I honestly thought that i'd be clean by now, but the anxiety is still strong and I'm not going to up my Xanax dosage just to taper off of the big T. In all all fairness, anxiety was always a major issue of mine long before the tramadol useage, so no generalities can be drawn here.
But it is what it is, and from prior experience i know that my body must be close to breaking this anxiety grip on this new lower dosage because that had often been typical on new lower dosages, sometimes taking up to 5~6 to break the anxiety spell. But once broke, i then continue to taper down even further, and sometimes even @ a higher % if the previous anxiety grip was real strong. Some seems to often work the way...the stronger the previous grip of anxiety and the longer it lasted, but once broken, greater progress is then made much easier.
So thats the story, taper down to a level where some anxiety appears, stay there until it recedes, then taper down again!
My names shelly, i too have found it difficult to get a Dr.s attention due to the fact that Tramadol doesn't qualify as a "narcotic". I started a taper just before Christmas, slowly.
Victor322 has the right idea~ Take away a portion of pills (depending on what your "doses" were). Basically, I was taking up to 30 tabs (50mg each) a day. Usually starting the day with a dose of 8 tabs after breakfast, another dose just after noon-ish - 6-7 tabs, then typically 2 more doses later in the day of anywhere from 4 to 8 tabs, depending what circumstances were~ going out that night the dose would be higher than if I was chillin' at home with family.
i started having seizures early spring 07', and my last one was just before i started my taper. So, with hubby helping, I cut down each dose as well as the frequency...however I went too far down, too fast~ not fun!! So, instead of going back to larger doses, I just added an extra "daily dose" - for a total of four doses, each lower that 8 tabs at a time. I have "fell off my wagon" between Christmas and New Year, but I am starting over (right where I left off prior to holidays), and going from there.
It really sux that Dr.s brush this addiction under the proverbial rug....I actually have started a book on this issue, using my personal story, as well as some of my forum friends' here~ with their permission of course!
you can write to me directly if you want to chat. I think my daily dosage was higher than yours (1500 mgs average), I can totally empathize/sympathize with what you're going through - as can the rest of our friends here. We've all had our own experiences and we help each other whenever we can, and there's also our "Alumni" that come back and check in, and remind us how great it is to be in recovery and back to "normal". This place has been a Godsend!
Since the "fall off the wagon" I have neglected to answer my emails - I was too embarrased, but now that I have had the courage to write friends back, i realize that i should not have "stayed away", no one judges here, there's much love and understanding, and that's whatwe all need right now!
I wish you all the luck and courage it's going to take, but you can do it! We all can! hope to chat with ya some more!
I'm exactly where you're at right now! I'm at 1.5 tabs a day now. Starting tomorrow, I'll be at 1 tab a day, then as soon as much body adjusts to THAT, I'll finally be at a 1/2, then I'm done! THANK GOD!
I was only taking 3 a day for 2 years, but I can't believe how such tiny little pills can control you so much! Especially when I didn't take much to begin with!
Anyway, let me know when you start to taper down again/more.. Ttys! Blessings!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.